About 4 years ago I was prescribed Cipro for a UTI. I've recently read that Cipro can cause a UTI, so is that why I keep getting one at least once a year. When I have one, I take Cipro again. Now, I'm dealing with Achilles tendenitis and muscle spasms, which are the most painful, along with some other symptoms.
Cipro - Will my muscle spasms and achilles tendenitis be permanent?
- 8 Dec 2018 by Sunnyone
- 9 December 2018
Cipro and other antibiotics in the same class are extremely dangerous and in my opinion over prescribed. That antibiotic should only best used in special circumstances when there are no other other options. Instead it is commonly prescribed without warning the patient of tendon damage and other serious side effects.
Each time a patient takes cipro they are damaging their tendons. The extent of that damage varies, but the more one is exposed to the drug the more likely they will have serious long term side effects. It could possibly get better in time, but that isn't always the case once that damage presents. Unfortunately, a lot of people have to deal with these problems long term.
Have you told your doctor of this side effect? I'm surprised he or she would continue to prescribe it when you are having a known adverse reaction. For most outpatient infections, there are alternatives with a much higher safety index. You should certainly discuss this with your doctor if you haven't already.
Make sure they are also checking your urine for infection. Other things like herpes or IC can cause symptoms that feel like a uti.
- Cipro Information for Consumers
- Cipro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cipro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Jan 2011 • 2 answers
Updated 24 Feb 2012 • 5 answers
Updated 8 Feb 2019 • 3 answers
Updated 18 Feb 2014 • 4 answers
I have frequent muscle spasms in my back. It will start and when I try to stretch it just moves and?
Updated 25 Jan 2015 • 4 answers